MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INSPIRIS RESILIA AORTIC VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11500A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional h6 (type of investigation) code: labelling review h11: additional manufacturer narrative: this report serves as both the initial and final medical device report (mdr), incorporating the findings from the investigation.The device was not requested for return as there is no allegation of device deficiency and/or malfunction by end customer.Aortic tear may occur as a complication of cardiac surgery involving a diseased aortic root.Aortic tears are life threatening conditions that require urgent intervention.This event, or its consequence, is a known anticipated risk/potential adverse event included in the instructions for use (ifu).There is no evidence to suggest a manufacturing non-conformance or defect contributed to the reported event.Based on the information available, the most likely cause is patient and/or procedural factors, including pre-operative native tissue fragility and significant calcification of the aortic root.Edwards will continue to review and monitor all events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards lifesciences maintains an implant patient registry (ipr).This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional "customer complaint".It was reported via the implant patient registry (ipr) that this 11500a23 valve was explanted at implant from the aortic position due to aortic root rupture.As reported, during the process of implanting the valve, a calcium bar was dislodged and the integrity of the root, which was very fragile and significantly calcified, was compromised.As the aortic root was not salvageable, it was decided to attempt a bentall procedure with an aortic conduit valve.Unfortunately, the patient did not survive.It was noted that the edwards device was not a contributing factor for the death of the patient.

Brand Name
EDWARDS INSPIRIS RESILIA AORTIC VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jason reves
1 edwards way
irvine, CA 92614
9492503859
MDR Report Key24936614
Report Number2015691-2026-14553
Device Sequence Number18823243
Product Code LWR
UDI-Device Identifier00690103194982
UDI-Public(01)00690103194982(17)300219(11)250220
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11500A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age84 YR
Patient SexFemale